iMedi.co.uk

Benadryl Allergy Childrens 1mg/Ml Oral Solution

Informations for option: Benadryl Allergy Childrens 1mg/Ml Oral Solution, show other option
Document: leaflet MAH BRAND 2_PL 15513-0138 change

1 mg/ml Oral Solution

Cetirizine


■    This medicine is used to relieve the symptoms of hay fever and other allergic conditions such as pet allergies, dust allergies and skin reactions.

■    This medicine is for use by children aged 2 years and over and can also be used by adults.

■    Do not give this medicine:

There are some people who should not use this medicine. To find out if your child is one of them See Section 2

If your child has ever had a bad reaction to any of the ingredients. See Section 6 for the list of ingredients

■    Speak to your doctor:

If your child suffers from any of the conditions mentioned in section 2. See Section 2

■    Follow the dosage instructions carefully.

Children of different ages need different amounts. These are shown in the tobies. See Section 3

Now read this whole leaflet carefully before you use this medicine. Keep the leaflet: you might need it again.

1 What the medicine is for

Benadryl Allergy Children’s 1 mg/ml Oral Solution treats children aged 2 years and over and adults:

Suffering from hay fever and year-round allergies such as dust or pet allergies. It can also be used to treat the symptoms of urticaria, also known as hives, where the skin looks blotchy, with white raised wheals (bumps) surrounded by redness.


The medicine contains cetirizine dihydrochloride which is an antihistamine that helps relieve allergy symptoms associated with the above conditions, such as sneezing, runny nose, watery eyes and skin rashes.

2 Before giving this medicine to your child

This medicine is suitable tor most children aged 2 years and over, but a few people should not use it. If you are in any doubt, talk to your doctor or pharmacist. If you are an adult taking this product you need to follow the same precautions as listed below for children.

Q Do not give this medicine...

■    If your child has ever had a bad reaction to any of the ingredients.

■    If your child has ever had a bad reaction to any other antihistamine containing products.

■    If your child has serious kidney problems.

■    If your child has an intolerance to fructose.

If these apply to your child now or in the past, get advice from a doctor or pharmacist without giving Benadryl Allergy Children's 1 mg/ml Oral Solution.

A Talk to your doctor or pharmacist...

■    If your child has kidney problems, as they may need to take a lower dose.

■    If your child is an epileptic or at risk of convulsions (fits).

If these bullet points apply to your child, talk to a doctor or pharmacist.

If you are an adult taking this medicine:

The following additional warning is included in case an adult takes this product.

■ Ask your doctor or pharmacist for advice before taking this medicine if you are pregnant or breast-feeding.

A Special warnings about this medicine

■    In most people this product does not cause drowsiness. However, there are rare exceptions and you should take care when you use this product for the first time. If this product makes you feel drowsy, do not drive or operate machinery.


■    As with all antihistamines, it is advisable to avoid excessive alcohol consumption when taking this medicine.

A Some of the ingredients can cause problems

■    Methyl (E218) and propyl (E216) parahydroxybenzoate may cause allergic reactions which could possibly be delayed.

■    If you have been told by your doctor that your child has an intolerance to some sugars, contact your doctor before giving this medicine.

3 How to give this medicine to your child

Check the following tobies to see how much

medicine to give.

■    For oral use only.

■    Do not give more than the stated dose shown in the tables.

O Children under 2 years old:

This medicine is not recommended for children aged

under 2 years old.

o Children aged 2 - 6 years:


Age

Dosage

Children aged 2-6 years

■ Give one 2.5 ml spoonful in the morning and one 2.5 ml spoonful in the evening.

■ If symptoms persist talk to your doctor.


turn over ►


CRR: 317428 Ref: 15-0134 v2 Date: 11/05/2015 Dimension:148 x 210mm


a Children aged 6 -12 years:


Age

Dosage

Children aged 6-12 years

■ Give one 5 ml spoonful in the morning and one 5 ml spoonful in the evening.

■ If symptoms persist talk to your doctor.


A Adults and children aged 12 years and above:


Age    Dosage

Adults and ■ Give two 5 ml spoonfuls children aged once a day.

12 years and above


■ If symptoms persist talk to your doctor.


A If anyone has too much

If anyone has too much contact a doctor or your nearest Accident and Emergency Department (Casualty) taking this leaflet and pack with you.

If you forget to give the medicine

If you forget to give a dose, give the next dose when needed provided that you do not give more than the recommended dose in 24 hours.

Do not give a double dose.


4 Possible side-effects


Benadryl Allergy Children's 1 mg/ml Oral Solution can have side-effects, like all medicines, although these don't affect everyone and are usually mild.


If your child experiences any of the following, stop giving this medicine and seek immediate medical help:


Sudden signs of allergy such as rash, itching or hives on the skin, swelling of the face, lips, tongue or other parts of the body, shortness of breath, wheezing or trouble breathing.


■    Bruising or bleeding more easily than normal.

■    Convulsions (fits).

If your child experiences any of the following, stop giving this medicine and talk to your doctor:

■    Confusion.

■    Hallucinations.

■    Abnormal liver function tests.

■    Rapid heartbeat.

■    Loss of consciousness.

Other effects which may occur include:

Common:

■    Headache or dizziness.

■    Drowsiness or tiredness.

■    Restlessness.

■    Dry mouth, sore throat.

■    Upset stomach, abdominal pain, diarrhoea, nausea.

■    Runny nose.

Uncommon:

■    Agitation.

■    Weakness.

■    Malaise.

■    Insomnia.

■    Pins & needles.

■    Itching.

■    Rash or hives.

Rarely:

■    Aggression, depression.

■    Weight gain.

■    Swelling.

■    Movement disorders including tremor, muscle spasm and tics.

Very Rarely:

■    Taste disorder.

■    Blurred vision, eye movement disorder.

■    Difficult, painful or involuntary urination.

If your child experiences any side-effects talk to your doctor, pharmacist or nurse. This includes any possible side-effects not listed in this leaflet. You can also report side-effects directly via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard.

By reporting side-effects, you can help provide more information on the safety of this medicine.


5    Storing this medicine

Keep the product out of the reach and sight of children. This medicinal product does not require any special storage conditions.

Do not use after the end of the month shown as an expiry date on the packaging.

Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.

6    Further Information

What’s in this medicine?

The active ingredient in Benadryl Allergy Children's 1 mg/ml Oral Solution is: 1 mg Cetirizine dihydrochloride in each 1 ml.

Other ingredients are: Sorbitol (E420), glycerol, propylene glycol, sodium saccharinate, methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), banana flavouring, sodium acetate, glacial acetic acid and purified water.

What the medicine looks like

Benadryl Allergy Children’s 1 mg/mg Oral Solution is a clear, colourless, sugar free oral solution available in 70 ml & 100 ml bottles.

Product Licence holder and manufacturer:

McNeil Products Ltd, Maidenhead, Berkshire, SL6 3UG, UK.

This leaflet was revised May 2015.

Benadryl is a registered trade mark.


McNeil)

^___ Products Ltd.


15-0134

TBC